Alert archive / South Carolina / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 70, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Jun 15, 2000, 6:06 PM EDT for Calhoun County, South Carolina. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 15, 2000, 6:06 PM EDT (22:06 UTC)
- Expired
- Jun 15, 2000, 6:30 PM EDT
- In force
- 24 min
- Issued by
- NWS Columbia, SC
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Calhoun County, SC
The radar
The Columbia radar (KCAE), 36 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 10.1 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1432 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 751 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
271 WUUS52 KCAE 152206 SVRCAE SCC017-152230- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE COLUMBIA SC 606 PM EDT THU JUN 15 2000 THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN CALHOUN COUNTY IN CENTRAL SOUTH CAROLINA * UNTIL 630 PM EDT. * AT 605 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER ST. MATTHEWS...OR ABOUT 12 MILES NORTH OF BROOKDALE...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL NORTHERN CALHOUN COUNTY AT 620 PM EDT THIS IS A DANGEROUS STORM WITH DAMAGING WINDS AND LARGE HAIL. STAY INDOORS AWAY FROM WINDOWS. REPORT ANY HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY SHERIFF OR TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN COLUMBIA. LAT...LON 3368 8102 3355 8086 3375 8063 3380 8087 CDL/AWP
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 3:10 PM EDT, 2 hours 56 minutes earlier.
Area forecast discussion, Jun 15, 3:10 PM EDT, 2 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA, SC 310 PM EDT THU JUN 15 2000 ETA BRINGING IN VORT FROM THE GULF TONIGHT...LOOKING AT H2O VAPOR WITH RUC OVERLAY...LOOKS LIKE VORT IS GETTING MORE ORGANIZED. LOCAL ETA POP SCHEMES GIVE 90 PERCENT OVERNIGHT. FEEL COMFORTABLE WITH THIS BUT WILL GO CHANCE. THINK S/W WILL SLIDE TO THE NORTH WITH TROF HANGING BACK OVR MIDLANDS. WEAK VORTS WILL PASS THROUGH THE AREA THROUGH SAT. LOOKS LIKE RIDGE WILL BUILD IN ENUF ON SUN TO KEEP LESS MOISTURE FLOW INTO THE REGION. FRONT WILL SLOWLY APPROACH THE AREA BY MON AND TUES. WILL INTRODUCE CHANCE OF RAIN DURING THIS TIME. WILL PUT IN 50 POPS FOR NRN COUNTIES FOR TONIGHT. FCSTID = 17 CAE 73 92 72 94 / 40 20 20 20 AGS 71 93 71 94 / 40 20 20 20 SSC 73 91 73 94 / 40 20 20 20 OGB 73 93 73 93 / 40 20 20 20 .CAE... GA...NONE. SC...NONE.
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 4:33 PM EDT | Severe Thunderstorm Warning | CAE | Newberry | 27 min |
| Jun 15, 4:40 PM EDT | Severe Thunderstorm Warning | CAE | Fairfield | 35 min |
| Jun 15, 7:57 PM EDT | Severe Thunderstorm Warning | CAE | Lancaster | 33 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.